Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 4, 2020, 4:48 AM CST for Covington County, Jones County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 4:48 AM CST (10:48 UTC)
- Expired
- Mar 4, 2020, 5:30 AM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 4:54 AM CST | TSTM WND DMG | 2 Ese Collins, MS | TREE DOWN ON EVERGREEN CHURCH ROAD NEAR WATTS ROAD. |
| Mar 4, 4:54 AM CST | TSTM WND DMG | 3 Ese Lone Star, MS | TREES DOWN AT THREE NOTCH ROAD AND WILSON ROAD INTERSECTION. |
| Mar 4, 4:58 AM CST | TSTM WND DMG | 1 Nne Collins, MS | TREE DOWN ON HIGHWAY 184 ON THE EASTSIDE OF COLLINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 1:53 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
334
WFUS54 KJAN 041048
TORJAN
MSC031-067-041130-
/O.NEW.KJAN.TO.W.0023.200304T1048Z-200304T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
448 AM CST Wed Mar 4 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Covington County in southeastern Mississippi...
Northwestern Jones County in southeastern Mississippi...
* Until 530 AM CST.
* At 447 AM CST, a severe thunderstorm capable of producing a tornado
was located near Lone Star, or near Collins, moving east at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Collins around 455 AM CST.
Hebron around 515 AM CST.
Other locations impacted by this tornadic thunderstorm include
Seminary and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3155 8963 3158 8970 3159 8971 3177 8972
3181 8925 3153 8927
TIME...MOT...LOC 1047Z 272DEG 35KT 3165 8967
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
EC2 follow-up statements
996
WWUS54 KJAN 041111
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
511 AM CST Wed Mar 4 2020
MSC031-041120-
/O.CAN.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Covington MS-
511 AM CST Wed Mar 4 2020
...THE TORNADO WARNING FOR COVINGTON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CST for central,
southeastern and east central Mississippi.
LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1110Z 270DEG 35KT 3167 8937
$$
MSC067-041130-
/O.CON.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Jones MS-
511 AM CST Wed Mar 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR
NORTHWESTERN JONES COUNTY...
At 510 AM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Ellisville, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jones County, including the following locations... Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1110Z 270DEG 35KT 3167 8937
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
EC389
WWUS54 KJAN 041126
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
526 AM CST Wed Mar 4 2020
MSC067-041135-
/O.EXP.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Jones MS-
526 AM CST Wed Mar 4 2020
...THE TORNADO WARNING FOR NORTHWESTERN JONES COUNTY WILL EXPIRE AT
530 AM CST...
The thunderstorm which prompted the warning is no longer warned.
A Tornado Watch remains in effect until 1000 AM CST for central,
southeastern and east central Mississippi.
LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1125Z 272DEG 35KT 3167 8922
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:39 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 4, 1:39 AM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Jackson MS 139 AM CST Wed Mar 4 2020 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Showers and thunderstorms seem to be developing along the stalled boundary that extends across Louisiana to just north of Vicksburg northeast toward Columbus. Light to moderate rain will continue to spread across the region. Patchy dense fog will be possible for MEI/PIB/HBG ahead of the rain. Looking for prevailing conditions MVFR to LIFR conditions to develop by 9z everywhere and continue through much of the forecast period. Guidance shows winds increasing by the afternoon with gusts from 20 to 25 at most sites. && .DISCUSSION... Rest of tonight: Main updates to the going forecast were the potential for heavy rain & severe weather still remain but potentially a little earlier. Right along the baroclinic zone & stalled front, there is potential for some strong frontogenesis & rapid increase in radar echoes & QPF overnight, especially after the 3-4AM timeframe. Due to the strong frontogenetical forcing overtop such a rich tropical airmass (i.e. PWs approaching an inch & three quarters) & it being convective, we should see a rapid uptick in convection in the overnight hours. Due to this, some uptick in QPF has been adjusted upward. Some of the localized hi-res CAM guidance, including the ARW, NMM & HREF localized prob. match mean approaching the 3-5+ inch range, right along or just south of the Interstate 20 corridor. No real major changes are needed in the going graphic, other than to bump up the QPF totals. Will have to monitor HWO outlooks & threat areas if this going trend remains, especially if the HRRR comes more in line with the more aggressive guidance. If that is a case, localized areal upgrade in HWO category & QPF totals couldn't be out of the realm of possibility. In addition, there will remain some severe potential, with copious amounts of deep layer shear, increasing low-level helicity & clockwise curving shear profiles in juxtaposition with surface/ML destabilization south of the southward sagging frontal boundary. Main adjustments were to bring the mention of flooding & severe storms even earlier before daybreak tomorrow, with the heavy rain definitely even more likely in that timeframe. /DC/ Prior discussion below: Tonight and Wednesday: Zonal flow will persist across the forecast area into tonight, ahead of a cold front slowly sinking southeast through the Delta region this afternoon. On Wednesday, a closed mid/upper level low pressure system will lift east northeast from West Texas up towards the ArkLaTex region. In response to this approaching low aloft, flow across the region will increase from the southwest Wednesday, with a series of disturbances aloft lifting across the forecast area along and ahead of the aforementioned cold front. The increased flow across the region, will result in an increased deeply moist airmass residing across the region ahead of the front on Wednesday, with good chances for showers and storms expected. While some small rain chances will linger across the forecast area overnight, rain chances will be on the increase early Wednesday morning. As the disturbances move across the region, at least a couple of rounds of showers and storms are expected to impact the CWA during the course of the day Wednesday. The first of such rounds currently looks to begin impeding upon the CWA by sunrise, with a second potentially affecting the CWA come mid-afternoon. Due to the richly moist airmass, the potential for training storms, and the addition of already very saturated ground conditions, the potential for flash flooding will exist from early Wednesday through the afternoon hours, this is especially the case across central and southern portions of the CWA. There, a "Flash Flood Watch" has been hoisted as two to four inches of rain, with locally higher amounts possible, can be expected. Elsewhere, rainfall totals look to range from one to three inches. Based upon later data, this watch could be adjusted in the future. With good levels of instability over portions of the CWA ahead of the front, adequate wind shear, and better forcing, the potential for severe storms will also exist across a portion of the CWA Wednesday. Currently, the best potential looks to reside south of the Interstate 20 corridor, where the best instability will exist. Damaging wind gusts will be the primary hazard with such storms. However, a tornado cannot be ruled out, and hail to the size of quarters will be possible. Currently, the threat of such storms will accompany each round of convection as it moves east northeast through the region ahead of the southward sinking front. As the front sinks south, the threat of severe storms will likewise shift south throughout the day. /19/ Wednesday night through Monday: there will remain an ongoing threat of severe storms and flash flooding Wednesday evening generally south of Highway 82. A surface low is expected to track northeast across our southeast most zones while a shortwave trough, from a once closed low, tracks northeast across the northwest portions of our CWA. Damaging wind gusts remain the primary concern with the severe threat but hail to quarter size and a couple tornadoes will also be possible. Locally heavy rainfall of two to four inches in a short amount of time will likely lead to flash flooding and a Flash Flood Watch will remain in effect for the area along and south of a line from Kemper to Warren Counties in Mississippi and to Franklin Parish in Louisiana. The severe storm threat should end by midnight while the heavy rain will take until after midnight to end. The shortwave trough will shift east of Mississippi by noon Thursday bringing and end to the light rain. Thursday a northern stream shortwave dropping over the Northern Plains out of Canada will close off a low over the Great Lakes while deepening a trough whose axis will swing across our CWA Thursday night. This will maintain northwest flow aloft over our region and bring in a much drier airmass. This will also help draw south a >1030mb high over the Central Plains and set up a period of cooler than normal temperatures and dry weather that will last into Sunday. By Sunday the >1030mb surface high will be centered over the southeast states and return flow will be back across our CWA. Our winds aloft will become southwesterly by Sunday evening a the chance for rain looks to return Sunday night ahead of a weak cold front that is currently expected to move into our CWA Monday night. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 63 50 62 44 / 100 100 39 0 Meridian 63 49 62 44 / 100 100 52 0 Vicksburg 62 51 64 46 / 100 95 28 0 Hattiesburg 69 52 65 46 / 100 100 22 0 Natchez 64 51 63 45 / 100 99 17 0 Greenville 59 48 63 44 / 97 89 45 0 Greenwood 60 49 63 44 / 97 100 61 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch through late tonight for MSZ043>066-072>074. LA...Flash Flood Watch through late tonight for LAZ016-023>026. AR...None. &&
Hazardous weather outlook, Mar 3, 11:15 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1115 PM CST Tue Mar 3 2020 ARZ074-075-MSZ018-019-025>030-034-050515- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of southeast Arkansas, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through daybreak Through daybreak, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. MSZ031>033-035>039-050515- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through daybreak FLOODING THREAT...Limited TIMING...Tonight Through daybreak, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. LAZ007>009-015-MSZ040>042-050515- Morehouse-West Carroll-East Carroll-Richland-Issaquena-Sharkey- Yazoo- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning and again tonight FLOODING THREAT...Limited TIMING...Tonight Early this morning and again tonight, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. LAZ016-023-MSZ043>052-050515- Madison LA-Franklin LA-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning and again tonight FLOODING THREAT...Elevated TIMING...Tonight Early this morning and again tonight, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding are likely. Some roads could be flooded or closed, along with some structures potentially threatened by high water. Ongoing river flooding could be worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. LAZ024>026-MSZ053>066-072>074-050515- Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail quarter size or larger. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding are likely. Some roads could be flooded or closed, along with some structures potentially threatened by high water. Ongoing river flooding could be worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 4, 3:52 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND DMG 2 N GOSHEN SPRINGS 32.50N 89.92W
03/04/2020 RANKIN MS LAW ENFORCEMENT
AWNINGS BLOWN OFF MULTIPLE BUSINESSES, TREE
ON A HOUSE AND POWER LINES.
&&
HJSLocal storm report, Mar 4, 4:02 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG FLORA 32.55N 90.31W
03/04/2020 MADISON MS PUBLIC
MINOR STRUCTURAL DAMAGE IN TOWN OF FLORA
NEAR HIGHWAY 22 AND EAST MAIN ST.
&&
JNESpecial weather statement, Mar 4, 4:06 AM CST, 42 minutes before
Special Weather Statement National Weather Service Jackson MS 406 AM CST Wed Mar 4 2020 LAZ025-MSZ053-059-041030- Tensas LA-Jefferson MS-Claiborne MS- 406 AM CST Wed Mar 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH... SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 430 AM CST... At 406 AM CST, Meteorologists were tracking a strong thunderstorm near Alcorn, or 29 miles northeast of Natchez, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Port Gibson around 420 AM CST. Pattison around 425 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Tornado Watch remains in effect until 1000 AM CST for northeastern Louisiana...and southwestern Mississippi. LAT...LON 3179 9127 3199 9134 3206 9095 3187 9085 TIME...MOT...LOC 1006Z 259DEG 38KT 3193 9115 7
Local storm report, Mar 4, 4:15 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL HAZLEHURST 31.86N 90.39W
03/04/2020 E0.70 INCH COPIAH MS PUBLIC
DIME SIZED HAIL WAS REPORTED ON NORTH STREET
AND LIGHTNING STRUCK SEVERAL HOMES.
&&
JNELocal storm report, Mar 4, 4:24 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 2 W GLUCKSTADT 32.52N 90.13W
03/04/2020 MADISON MS BROADCAST MEDIA
LARGE TREE BLOCKING BOZEMAN AND GLUCKSTADT
RD.
&&
JNESpecial weather statement, Mar 4, 4:36 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CST Wed Mar 4 2020
MSZ048-053-054-041100-
Copiah MS-Hinds MS-Claiborne MS-
436 AM CST Wed Mar 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE...
SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 500 AM
CST...
At 435 AM CST, Meteorologists were tracking a strong thunderstorm
over Hermanville, or 25 miles south of Vicksburg, moving east at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carpenter around 450 AM CST.
Utica around 455 AM CST.
Dentville around 500 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 1000 AM CST for central and
southwestern Mississippi.
LAT...LON 3184 9092 3185 9094 3202 9099 3218 9046
3184 9035
TIME...MOT...LOC 1035Z 256DEG 38KT 3196 9085
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Mar 4, 1:31 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Mar 4, 1:39 AM CST | Special Weather Statement | JAN | Neshoba | 36 min |
| Mar 4, 1:47 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 43 min |
| Mar 4, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 54 min |
| Mar 4, 2:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 4, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Mar 4, 2:52 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 38 min |
| Mar 4, 3:10 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 35 min |
| Mar 4, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 52 min |
| Mar 4, 3:44 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 48 min |
| Mar 4, 3:50 AM CST | Special Weather Statement | JAN | Yazoo | 25 min |
| Mar 4, 3:56 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Mar 4, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 4, 4:06 AM CST | Special Weather Statement | JAN | Claiborne | 24 min |
| Mar 4, 4:24 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 66 min |
| Mar 4, 4:31 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Mar 4, 4:36 AM CST | Special Weather Statement | JAN | Claiborne, Copiah | 24 min |
| Mar 4, 5:15 AM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 4, 8:47 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 58 min |
| Mar 4, 9:12 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 4, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Rankin | 45 min |
| Mar 4, 10:08 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 52 min |
| Mar 4, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 39 min |
| Mar 4, 11:20 AM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Mar 4, 1:25 PM CST | Special Weather Statement | JAN | Copiah | 65 min |
| Mar 4, 3:08 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.